Texas, 2007Heavy Rain in Texas, July 5, 2007
July 5, 2007 · NWS LUB · 1 event in 1 county or zone
Heavy rainfall accompanied a small complex of convection that propagated southwestward over the central South Plains of west Texas during the afternoon hours of the 5th. Portions of south Lubbock experienced minor street flooding, with water covering a few intersections along 82nd Street at University and U Avenues.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall accompanied a small complex of convection that propagated southwestward over the central South Plains of west Texas during the afternoon hours of the 5th. Portions of south Lubbock experienced minor street flooding, with water covering a few intersections along 82nd Street at University and U Avenues. Also, water was reportedly standing at the 3400 block of 70th Street. Traffic was not adversely impacted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 5, 10:35 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 5, 10:35 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT THU JUL 5 2007
.UPDATE...
A QUICK UPDATE HAS BEEN SENT IN THE GRIDS TO REFLECT THE COMPLEX
OF SHOWERS MOVING IN FROM THE SOUTHERN PANHANDLE. THE COMPLEX OF SHOWERS
AND STORMS IN THE PANHANDLE EARLY THIS MORNING HAVE REDEVELOPED
ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND IS PROPAGATING
FURTHER WEST THAN PREVIOUSLY ANTICIPATED. IN ADDITION...A WEAK
BOUNDARY SEEN ON THE SURFACE OBSERVATIONS MAY BE A FOCUS FOR A SOUTHWEST
PROPAGATION OF THIS COMPLEX THROUGH THE AFTERNOON HOURS. JDV
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 84 61 84 62 89 / 20 10 10 10 10
TULIA 84 62 85 63 88 / 30 10 10 10 10
PLAINVIEW 84 63 85 63 89 / 30 10 10 10 10
LEVELLAND 87 65 86 64 90 / 30 20 10 10 10
LUBBOCK 86 65 86 65 90 / 40 20 10 10 10
BROWNFIELD 88 65 86 64 89 / 40 20 10 10 10
CHILDRESS 86 67 87 67 90 / 40 20 20 20 20
SPUR 85 67 86 66 89 / 40 20 20 20 20
ASPERMONT 86 67 85 69 87 / 40 30 30 30 30
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/99
Hazardous weather outlook, Jul 5, 4:35 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
535 AM CDT THU JUL 5 2007
TXZ021>044-061045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
535 AM CDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 11:51 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1251 PM CDT THU JUL 5 2007
TXZ035-051830-
LUBBOCK TX-
1251 PM CDT THU JUL 5 2007
...STRONG THUNDERSTORM ACROSS LUBBOCK COUNTY...
AT 1249 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A COMPLEX OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF
IDALOU...OR ABOUT 9 MILES SOUTHEAST OF ABERNATHY...MOVING SOUTHWEST
AT 10 MPH.
BRIEF...STRONG WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE NEAR
THUNDERSTORMS.
HEAVY RAINFALL MAY OCCUR WITH ONE HALF INCH TO ONE INCH PER HOUR
RAINFALL RATES. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.
Heavy Rain, Lubbock
- When
- July 5, 12:15 PM CST to 1:00 PM CST
- Where
- Lubbock County, Lubbock
- Reported by
- Broadcast Media
- Coordinates
- 33.580, -101.850
|Up to one and a half inches of rain fell over portions of south Lubbock in a forty-five minute period, including near the intersection of Indiana and 70th.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31756.